Texas, 2014Drought in Texas, December 1 to 31, 2014
December 1 to 31, 2014 · NWS OUN · 8 events in 8 counties and zones
With few rainfall events, extreme to exceptional drought persisted through the month.
Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
With few rainfall events, extreme to exceptional drought persisted through the month.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Nov 30, 10:43 PM CST, 1 hour 17 minutes earlier.
Area forecast discussion, Nov 30, 10:43 PM CST, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1043 PM CST SUN NOV 30 2014
.DISCUSSION...
THE 06Z AVIATION DISCUSSION FOLLOWS....
&&
.AVIATION...
CLOUD COVER APPEARS TO BE FILLING IN MORE SLOWLY AND HIGHER THAN
PREVIOUSLY EXPECTED...SO UNLESS THERE IS UNEXPECTED DEVELOPMENT OF
LOWER CEILINGS BEFORE 0530Z...THIS SET OF TAFS WILL HAVE LESS MVFR
COVERAGE OVERNIGHT INTO TOMORROW. THERE REMAINS A SLIGHT CHANCE
FOR FZDZ/FZRA...ESPECIALLY ALOFT...OVER THE SE 1/3 OR SO OF OK
OVERNIGHT. THIS PRECIPITATION/VIRGA IS NOT EXPECTED TO AFFECT OUR
TAF SITES. BRISK N WINDS WILL CONTINUE OVERNIGHT INTO TOMORROW AS
COLD HIGH PRESSURE MOVES S INTO THE SOUTHERN PLAINS. AS A CENTER
OF HIGH PRESSURE SETTLES OVER OK TOMORROW EVENING...WINDS WILL
BECOME LIGHT AND VARIABLE.
&&
.PREV DISCUSSION... /ISSUED 918 PM CST SUN NOV 30 2014/
UPDATE...
COLD FRONT IS EXITING THE LAST OF THE FA NOW. BREEZY NORTH WINDS
BEHIND THE FRONT WILL CONT OVERNIGHT INTO MON MORNING LEADING TO
COLD WIND CHILLS. STILL CAN NOT RULE OUT SOME DRIZZLE/FREEZING
DRIZZLE/SLEET IN SE PARTS OF FA OVERNIGHT INTO THE MORNING SO WILL
CONT WITH POPS BUT HAVE TRIMMED A LITTLE OFF THE NORTH AND WEST
SIDES. ALSO LOWERED MIN TEMPS A FEW DEGREES AS TEMPS ARE CURRENTLY
DROPPING A LITTLE FASTER THAN PREVIOUSLY FORECASTED.
SO OVERALL... A CHILLY AND BREEZY NIGHT WITH CLOUDS MOVING ACROSS
THE AREA AND A SMALL CHANCE OF PRECIP IN SE PARTS OF THE FA.
PREV DISCUSSION... /ISSUED 539 PM CST SUN NOV 30 2014/
DISCUSSION...
THE 00Z AVIATION DISCUSSION FOLLOWS....
AVIATION...
A STRONG COLD FRONT WILL HAVE PASSED THROUGH ALL OF OUR TAF SITES
BY 00Z. BRISK NORTH WINDS WILL CONTINUE THROUGH TOMORROW AFTERNOON
AT ALL SITES. MODELS SHOW CLOUDS FILLING IN BEHIND THE
FRONT...PROBABLY WITH CEILINGS BETWEEN 2000 FT AND 3000 FT...AND
THERE IS SOME INDICATION THAT PRECIPITATION MAY ALSO OCCUR
OVERNIGHT AND EARLY MONDAY AS FAR NW AS I-44. GIVEN THE DRY
CONDITIONS NEAR THE SFC...HOWEVER...VIRGA SEEMS LIKELY TO BE MORE
WIDESPREAD THAN ACTUAL PRECIPITATION...AND THIS COULD PRESENT A
HIDDEN ICING HAZARD WHERE FZDZ OR FZRA FALLS...BUT DOES NOT REACH
THE GROUND.
PREV DISCUSSION... /ISSUED 236 PM CST SUN NOV 30 2014/
DISCUSSION...
COLD FRONT WILL CONT TO PUSH SOUTH THROUGH SOUTHERN OK INTO NORTH
TX THIS AFTN WITH MUCH COLDER TEMPS TONIGHT AND TOMORROW. STRONG
NORTH WINDS WILL ALSO CREATE LOW WIND CHILLS WITH SINGLE DIGITS
AND TEENS ACROSS A GOOD PORTION OF THE AREA BY MONDAY MORNING.
THERE IS STILL A CHANCE FOR SOME VERY LIGHT RAIN DEVELOPING THIS
EVENING ACROSS SOUTHEAST OKLAHOMA. AFTER MIDNIGHT AS TEMPS COOL
THERE IS A LOW CHANCE TO SEE SOME LIGHT FREEZING DRIZZLE OR EVEN
LIGHT SLEET ACROSS PORTIONS OF SOUTH CENTRAL AND SOUTHEAST
OKLAHOMA. MODELS HAVE TRENDED IN KEEPING THIS POTENTIAL OUT OF
CENTRAL OKLAHOMA AS LOW LEVEL AIR MOVING IN BEHIND THE FRONT IS
VERY DRY. DO NOT ANTICIPATE ANY SIGNIFICANT TRAVEL ISSUES AS ANY
PRECIP THAT DOES FALL WILL BE VERY LIGHT AND STRONG WINDS AND DRY
AIR WILL AID IN SUBLIMATING MOISTURE OFF OF ROADWAYS.
A COLD... RATHER RAW DAY EXPECTED MONDAY... ALTHOUGH MODELS ARE A
BIT MORE OPTIMISTIC THAT WE MAY SEE MORE SUNSHINE BY AFTN. TEMPS
WILL STILL STRUGGLE TO RISE ABOVE THE FREEZING MARK. CLEAR
SKIES... LIGHT WINDS AND VERY DRY AIR WILL MAKE FOR ANOTHER COLD
NIGHT MONDAY NIGHT/TUESDAY MORNING BEFORE SOME RECOVERY IN TEMPS
OCCUR TUE AFTN.
THIS WARMING TREND CONT MIDDLE OF THE WEEK AS MORE SEASONAL TEMPS
OCCUR. MODELS CONT TO COME INTO BETTER AGREEMENT FOR THE LATTER
PART OF THE FORECAST PERIOD. BOTH HAVE RAIN CHANCES RETURNING TO
THE AREA BY WEDNESDAY AS ANOTHER WEAKER FRONT MOVES INTO THE AREA.
BETTER RAIN CHANCES RETURN LATE IN THE WEEK AND NEXT WEEKEND AS
STRONGER MID-LEVEL STORM SYSTEMS EJECT OUT OF THE SOUTHWEST TOWARD
THE SOUTHERN PLAINS. AT THIS TIME IT APPEARS THAT ANY PRECIP THAT
OCCURS WOULD BE IN LIQUID FORM.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 23 32 21 47 / 10 0 0 0
HOBART OK 21 32 18 48 / 10 0 0 0
WICHITA FALLS TX 27 32 22 49 / 10 10 0 0
GAGE OK 13 33 14 53 / 0 0 0 0
PONCA CITY OK 19 31 16 45 / 0 0 0 0
DURANT OK 34 37 25 49 / 30 20 10 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&
25/23/23
Hazardous weather outlook, Nov 30, 7:35 PM CST, 4 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
735 PM CST SUN NOV 30 2014
OKZ004>048-050>052-TXZ083>090-011815-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
735 PM CST SUN NOV 30 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.
.DAY ONE...TONIGHT...
.COLD WEATHER AND WINTRY PRECIPITATION...
COLD TEMPERATURES COMBINED WITH NORTH WINDS OF 10 TO 25 MPH...
WILL RESULT IN WIND CHILLS IN THE TEENS AND SINGLE DIGITS THROUGH
MONDAY MORNING. BUNDLE UP AND WEAR EXTRA LAYERS TO PROTECT YOURSELF
FROM THE COLD IF YOU PLAN ON BEING OUTDOORS.
LIGHT RAIN MAY DEVELOP ALONG OR JUST BEHIND THE FRONT TONIGHT OVER
PORTIONS OF FAR SOUTH CENTRAL AND SOUTHEASTERN OKLAHOMA. RAIN MAY
MIX WITH OR CHANGE OVER TO FREEZING DRIZZLE OR SLEET TOWARDS DAY
BREAK MONDAY... AS SURFACE TEMPERATURES FALL BELOW FREEZING
OVERNIGHT. WHILE ACCUMULATIONS OF ICE LOOK TO BE MINIMAL...MINOR
TRAVEL IMPACTS MAY OCCUR ACROSS PORTIONS OF SOUTHEASTERN AND
SOUTH CENTRAL OKLAHOMA MONDAY MORNING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
.COLD WEATHER AND WINTRY PRECIPITATION...
COLD AIR AND BREEZY NORTH WINDS WILL RESULT IN WIND CHILLS RANGING
FROM NEAR ZERO ACROSS NORTHERN OKLAHOMA...TO THE SINGLE DIGITS AND
TEENS ACROSS MUCH OF OKLAHOMA AND NORTH TEXAS. WIND CHILLS WILL
REMAIN IN THE TEENS AND TWENTIES ALL DAY MONDAY...SO BUNDLE UP AND
WEAR LAYERS TO PROTECT YOURSELF FROM THE COLD.
FREEZING DRIZZLE... OR PERHAPS A MIXTURE OF LIGHT RAIN...
FREEZING DRIZZLE... AND SLEET MAY BE ONGOING ACROSS PORTIONS OF
SOUTH CENTRAL AND SOUTHEASTERN OKLAHOMA MONDAY MORNING. ANY
PRECIPITATION IS EXPECTED TO END BY NOON. LITTLE ACCUMULATION IS
EXPECTED... AND ANY IMPACTS WILL BE MINOR. CONTINUE TO MONITOR
FORECASTS CLOSELY AS TRAVEL MAY BE IMPACTED IN SOME AREAS.
GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
MA/JTK
Drought, Archer
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Archer forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.615, -98.688 (the zone’s center; the record gives no point)
With almost no rainfall over the month, D3 (extreme) to D4 (exceptional) drought persisted.
Drought, Baylor
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Baylor forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.617, -99.213 (the zone’s center; the record gives no point)
With almost no rainfall over the month, D3 (extreme) to D4 (exceptional) drought persisted.
Drought, Knox
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Knox forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.606, -99.741 (the zone’s center; the record gives no point)
With almost no rainfall over the month, D3 (extreme) to D4 (exceptional) drought persisted.
Drought, Wichita
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Wichita forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.988, -98.704 (the zone’s center; the record gives no point)
With almost no rainfall over the month, D3 (extreme) to D4 (exceptional) drought persisted.
Drought, Hardeman
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Hardeman forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.290, -99.746 (the zone’s center; the record gives no point)
With almost no rainfall over the month, D3 (extreme) to D4 (exceptional) drought persisted.
Drought, Clay
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Clay forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.786, -98.208 (the zone’s center; the record gives no point)
With almost no rainfall over the month, D3 (extreme) drought persisted.
Drought, Foard
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Foard forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.975, -99.778 (the zone’s center; the record gives no point)
With almost no rainfall over the month, D4 (exceptional) drought persisted.
Drought, Wilbarger
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Wilbarger forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.081, -99.241 (the zone’s center; the record gives no point)
With almost no rainfall over the month, D4 (exceptional) drought persisted.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Idaho, December 1, 20142 deaths · 1 event
- Drought in California, December 1 to 31, 2014$1.5 billion · 1 event
- Rip Current in Guam, December 1 to 2, 20141 death · 1 event
- Drought in Texas, December 1 to 31, 2014$164,000 · 24 events
- Hurricane in Guam, December 1 to 3, 2014$200,000 · 1 event
- Drought in Oklahoma, December 1 to 31, 201428 events
- Dense Fog in Illinois, December 1, 201419 events
- Drought in New Mexico, December 1 to 31, 201419 events
- Drought in Texas, December 1 to 31, 201416 events
- Drought in California, December 1 to 31, 201411 events
- Winter Weather in Ohio, December 1 to 2, 201411 events
- Drought in Texas, December 1 to 31, 20149 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 553512, 553513, 553514, 553515, 553516, 553517, 553518, 553519.